Alert archive / Alabama / Special Marine Warnings in 2003

Special Marine Warning 63, NWS Mobile, AL

April 25, 2003

NWS Mobile, AL issued this special marine warning at Apr 25, 2003, 8:26 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2003, 8:26 PM CDT (01:26 UTC)
Expired
Apr 25, 2003, 10:30 PM CDT
In force
2 hr
Issued by
NWS Mobile, AL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Apr 25, 6:41 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 25, 6:41 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
641 PM CDT FRI APR 25 2003

UPDATED THE ZONES TO ADD TORNADO WATCH WORDING.

21/MONTANEZ

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Apr 25, 5:18 AM CDT, 15 hours 8 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
518 AM CDT FRI APR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

AS A SURFACE FRONTAL BOUNDARY MOVES SLOWLY EAST OUT OF EAST TEXAS
TODAY...ALONG WITH COLD TEMPERATURES HIGH IN THE ATMOSPHERE SWINGING
ACROSS...THE MOIST AIRMASS AHEAD OF THE FRONT IS FORECAST TO BECOME
QUITE UNSTABLE THROUGH THE DAY.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS OUTLOOKED THE
AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. ALTHOUGH AN
ISOLATED TORNADO IS NOT OUT OF THE QUESTION TODAY...THE MAIN THREAT
IN STORMS THAT INTENSIFY TO SEVERE LEVELS LOOKS TO BE DAMAGING
DOWNBURST WINDS AND LARGE HAIL.

THE SEVERE WEATHER THREAT ENDS TONIGHT AS THE FRONT MOVES EAST
THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR
SEVERE WEATHER OPERATIONS IS EXPECTED TO BE REQUIRED TODAY OVER
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE. /10

In the hours before

Special weather statement, Apr 25, 4:30 PM CDT, 3 hours 56 minutes before
ALZ051>055-MSZ067-075-076-079-252300-

THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT FRI APR 25 2003

...THUNDERSTORM ADVISORY FOR SOUTHWEST ALABAMA AND SOUTHEAST
MISSISSIPPI UNTIL 600 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS FROM NEAR ALBERTA IN CHOCTAW COUNTY TO NORTH OF BUTLER
TO JUST NORTH OF NEW AUGUSTA.  THIS LINE WAS DRIFTING SOUTH AND
SHOULD BE FROM NEAR CAMDEN TO WAYNESBORO TO BEAUMONT BY 530 PM.

THE PRIMARY THREATS FROM THIS LINE OF STORMS WILL BE REGULAR MARBLE
SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH.  FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES WILL ALSO OCCUR WITH THESE STORMS.  PEOPLE
PLANNING ON OUTDOOR ACTIVITIES THIS EVENING SHOULD KEEP AN EYE ON
THE SKY FOR APPROACHING STORMS.  SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORMS HAVE PASSED.

SOME OF THESE STORMS MAY BECOME SEVERE WITHIN THE NEXT HOUR AND
PEOPLE IN THESE AREAS SHOULD BE READY TO TAKE COVER IF A WARNING IS
ISSUED OR SEVERE WEATHER IS OBSERVED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHWESTERN ALABAMA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHEAST MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:15 PM CDTTornado WarningMOBMobile45 min
Apr 25, 7:22 PM CDTSevere Thunderstorm WarningMOBButler23 min
Apr 25, 7:25 PM CDTSevere Thunderstorm WarningMOBEscambia50 min
Apr 25, 7:35 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe25 min
Apr 25, 7:38 PM CDTSevere Thunderstorm WarningMOBBaldwin52 min
Apr 25, 7:44 PM CDTSevere Thunderstorm WarningMOBButler46 min
Apr 25, 7:55 PM CDTSevere Thunderstorm WarningMOBMobile35 min
Apr 25, 8:00 PM CDTSevere Thunderstorm WarningMOBCrenshaw45 min
Apr 25, 8:28 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile47 min
Apr 25, 9:14 PM CDTSevere Thunderstorm WarningMOBBaldwin46 min
Apr 25, 7:21 PM CDTSevere Thunderstorm WarningMOBGreene, Perry39 min
Apr 25, 7:30 PM CDTSevere Thunderstorm WarningMOBGeorge45 min

Nearby

Special Marine Warnings in Alabama, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.